MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-M
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: returned contents: the hawkone was returned inside saftpak bio-hazardous packaging material.The hawkone was inserted the cutter driver.No other ancillary devices were included.Visual inspection: the hawkone was inspected and observed the distal end of the torque shaft was separated from the torque shaft adapter.No other damages were noted.Functional testing: the thumb switch was retracted and the torque shaft and torque shaft adapter would connect.When the thumb switch was advanced completely approximately 2.6cm were separating the two components.It should be noted the drive shaft remained intact so the device remained as one unit.The bond between the torque shaft adapter and the drive shaft was compromised and no longer intact.No other damages or anomalies were noted.
 
Event or Problem Description
The physician intended to use a hawkone directional atherectomy device to treat the superficial femoral artery as per ifu.It was reported the hawkone device started kicking back in vessel while cutting after only a few small passes.The packer could not be seen over x-ray.When removed from the patient, it was visible that the nosecone was almost completely detached from catheter.Another device was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6611062
Report Number2183870-2017-00239
Device Sequence Number7104
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Model NumberH1-M
Device Lot NumberA371669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer05/09/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1